Wildfire, Armstrong
- When
- June 15, 11:30 AM CST to 2:30 PM CST
- Where
- Armstrong forecast zone
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
but it was not reported until 1130 CST. The wildfire was located about five miles east of Texas State Highway 207 and consumed three hundred and fifty acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The wildfire actually started on the JA Ranch about nine miles south southwest of Goodnight in central Armstrong County on June 14...but it was not reported until 1130 CST. The wildfire was located about five miles east of Texas State Highway 207 and consumed three hundred and fifty acres. The wildfire was caused by lightning and no homes were threatened. There were no structural damage and no injuries reported. The wildfire was contained around 1430 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 11:20 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1220 PM CDT SUN JUN 15 2008 .AVIATION... SFC TROF POSITIONED JUST NW OF AMARILLO AT 17Z. EXPECT THE TROF TO CONT A SEWD PUSH TO JUST EAST OF THE KAMA TAF SITE BY 20Z...BECOME QSTNRY FOR THE AFTN...THEN RETREAT NWWD AGAIN THIS EVENING. THE POSITION OF THE TROF IS IMPORTANT IN PIN POINTING THE AREA MOST FAVORED FOR CONVECTION. ATTM...THINKING IS THE TROF WILL BE CLOSE ENOUGH TO KAMA TO JUSTIFY A VCTS TIL 03Z. WHEN TROF PUSHES BACK NWWD ACROSS KAMA AFT 03Z...HIGHER DEW POINTS WILL RUSH BACK INTO THE AREA BUT LOSS OF DAYTIME HEATING WILL MITIGATE TSTM THREAT. THE KDHT AND KGUY TAFS SITES WELL BEHIND THE TROF AND IN DRY AIR SO NO MENTION OF TSTMS AT THESE LOCATIONS. CDFNT MOVES THROUGH THE PNHDLS LATE TNGT AND MONDAY MORNING RESULTING IN A WIND SHIFT AT KAMA AROUND 16Z. && .PREV DISCUSSION... /ISSUED 526 AM CDT SUN JUN 15 2008/ AVIATION... SFC TROF TO MEANDER AROUND PNHDLS TDA...WITH WIND DIRECTIONS AT TERMINALS POSING ISSUES. APPEARS THAT TROF AXIS WILL BE DRAPED ACRS PNHDLS FROM NE TO SW BY THIS AFTN...WITH NWLY WINDS BEHIND /SPCLY AT KDHT AND KGUY/ AND GENLY SLY TO SWLY WINDS AHEAD /SPCLY AT KAMA/. CNVGNC ALONG SFC TROF MAY CONTRIBUTE TO DVLPMT OF TSTMS THIS AFTN AND EVE...BUT ANY TSTMS SHOULD REMAIN E OF TERMINALS. HAVE INCLUDED CB REMARKS AT KAMA AS TSTMS WILL BE VSBL THEREFROM. CDFNT WILL MOVE INTO NRN PNHDLS LATE TNGT...WITH NELY GUSTY WINDS AND INCRG LOW CLOUDS AS UPSLP FLOW AND MSTR INCR BEHIND THE BNDRY. KRAMAR PREV DISCUSSION... /ISSUED 330 AM CDT SUN JUN 15 2008/ DISCUSSION... SFC TROF AND INCOMING COLD FRONT MAY PROVIDE LOW-LEVEL SUPPORT FOR TSTMS THIS AFTN AND TNGT. INSTBY AND RICHER MSTR WILL LIE ACROSS ERN ZONES. HAVE INCLUDED MENTION OF SEVERE TSTMS IN ALL BUT FAR WRN ZONES. CHANCES FOR TSTMS CONTINUE ON MON IN POST-FRONTAL AMS... AND IMPROVE MON NGT WITH DEEPENING MOIST UPSLOPE FLOW. LOW-LEVEL MSTR EXPECTED TO REMAIN IN PLACE TUE THRU THU NGT. SERIES OF SHORTWAVE TROFS IN NW FLOW ALOFT WILL WARRANT CONTINUING THREAT OF NOCTURNAL TSTMS TUE THRU THU NGT. MID-LEVEL RDG EXPECTED TO STRENGTHEN ON FRI...WITH DRY FCST THEREAFTER. 03 COCKRELL FIRE WEATHER... RH VALUES EXPECTED TO FALL TO 15 PCT OR LOWER TDA ACROSS WRN AND CENTRAL ZONES...BUT WIND SPEEDS EXPECTED TO REMAIN BELOW 20 MPH. WINDS SHIFTING IN DIRECTION TDA WITH PASSAGE OF SFC TROF AND COLD FRONT MAY POSE PROBLEMS FOR ANY FIREFIGHTING EFFORTS. RH VALUES EXPECTED TO REMAIN WELL ABOVE CRITICAL THRESHOLD MON THRU SAT. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 07/24
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT SUN JUN 15 2008 OKZ001>003-TXZ001>020-151800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE EXPECTED TO FORM ALONG A SURFACE TROUGH THAT WILL BE DRAPED FROM NORTHEAST TO SOUTHWEST ACROSS THE PANHANDLES BY THIS AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY NIGHT...AND THEN AGAIN ON WEDNESDAY AND THURSDAY NIGHTS ACROSS MOST SECTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS THROUGH THE UPCOMING WEEK AND BE PREPARED FOR POSSIBLE ACTIVATION. KRAMAR
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107109.